Alert archive / Missouri / Frost Advisories in 2020
Frost Advisory 3, NWS Springfield, MO
NWS Springfield, MO issued this frost advisory at Apr 17, 2020, 10:54 AM CDT for Dent County, Oregon County, Shannon County, Missouri. It took effect at Apr 18, 2020, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2020, 10:54 AM CDT (15:54 UTC)
- In effect from
- Apr 18, 2020, 1:00 AM CDT
- Expired
- Apr 18, 2020, 9:01 AM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Dent County, MO, Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 174 km from the middle of the area, began a volume at 15:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.9 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 266 m²/s²
- 0-3 km storm-relative helicity
- 412 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847 WWUS73 KSGF 171554 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1054 AM CDT Fri Apr 17 2020 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-181500- /O.NEW.KSGF.FZ.W.0006.200418T0600Z-200418T1500Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 1054 AM CDT Fri Apr 17 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 1 AM to 10 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the region will experience sub- freezing temperatures Saturday morning as a cold modified Canadian air mass settles in. Areas immediately south of Lake of the Ozarks, Truman Lake, and Stockton Lake may stay at or above freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MOZ083-098-106-181500- /O.NEW.KSGF.FR.Y.0003.200418T0600Z-200418T1500Z/ Dent-Shannon-Oregon- Including the cities of Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1054 AM CDT Fri Apr 17 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT SATURDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Dent, Shannon and Oregon Counties. * WHEN...From 1 AM to 10 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Overnight temperatures will dip near the freezing mark again for an hour or two before sunrise. A frost or light freeze is possible for Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
2 follow-up statements
053 WWUS73 KSGF 180816 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 316 AM CDT Sat Apr 18 2020 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-181500- /O.CON.KSGF.FZ.W.0006.000000T0000Z-200418T1500Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 316 AM CDT Sat Apr 18 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures in the upper 20s expected. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest and west central Missouri. * WHEN...From 1 AM to 10 AM CDT Saturday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. * ADDITIONAL DETAILS...Most of the region will experience sub- freezing temperatures Saturday morning as a cold modified Canadian air mass settles in. Areas immediately south of Lake of the Ozarks, Truman Lake, and Stockton Lake may stay at or above freezing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ MOZ083-098-106-181500- /O.CON.KSGF.FR.Y.0003.000000T0000Z-200418T1500Z/ Dent-Shannon-Oregon- Including the cities of Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 316 AM CDT Sat Apr 18 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Temperatures in the low 30s will result in frost formation. * WHERE...Dent, Shannon and Oregon Counties. * WHEN...From 1 AM to 10 AM CDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Overnight temperatures will dip near the freezing mark again for an hour or two before sunrise. A frost or light freeze is possible for Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
813 WWUS73 KSGF 181401 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 901 AM CDT Sat Apr 18 2020 KSZ073-097-101-MOZ055>058-066>071-077>082-088>097-101>105-181515- /O.CAN.KSGF.FZ.W.0006.000000T0000Z-200418T1500Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Jasper-Dade-Greene-Webster-Wright-Newton-Lawrence- Christian-Douglas-Howell-McDonald-Barry-Stone-Taney-Ozark- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Nevada, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Neosho, Aurora, Mount Vernon, Marionville, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Anderson, Noel, Goodman, South West City, Pineville, Rocky Comfort, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, and Wasola 901 AM CDT Sat Apr 18 2020 ...FREEZE WARNING IS CANCELLED... Temperatures have warmed above freezing. $$ MOZ083-098-106-181515- /O.CAN.KSGF.FR.Y.0003.000000T0000Z-200418T1500Z/ Dent-Shannon-Oregon- Including the cities of Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Teresita, Winona, Birch Tree, Montier, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 901 AM CDT Sat Apr 18 2020 ...FROST ADVISORY IS CANCELLED... Temperatures have warmed above freezing. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this frost advisory went out at Apr 17, 6:05 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Apr 17, 6:05 AM CDT, 4 hours 49 minutes before
Area Forecast Discussion National Weather Service Springfield MO 605 AM CDT Fri Apr 17 2020 ...12Z Aviation Update... .SHORT TERM...(Today through Saturday) Issued at 245 AM CDT Fri Apr 17 2020 Early this morning, scattered showers with isolated embedded thunderstorms were located mainly along and directly behind a cold front extending from southeast Kansas and western Missouri into central Missouri. Elevated instability is very limited, so most areas shouldn't see convection this morning as only a few occasional lightning strikes at best are expected. The rain showers will continue to move east across the remainder of the area this morning before exiting to our east by the afternoon. Colder air will be ushered in behind the cold front today as cloud cover and breezy northwesterly winds limit afternoon highs to the upper 40s to low 50s. The center of a high pressure system will then slide over the region by tonight into Saturday morning. As a result, skies will clear out and winds will become light, which will allow for a good radiational cooling set up. This will lead to low temperatures around 30 degrees and wind chills in the mid 20s early Saturday morning. A widespread frost will be likely, with a frost or freeze headline likely needed for Saturday morning. After the cold start to the morning, Saturday will shape up to be a pleasant spring day as the high pressure slowly shifts to our east. This will lead to southerly winds, which will combine with ample sunshine to raise afternoon highs into the low to mid 60s. .LONG TERM...(Saturday Night through Thursday) Issued at 245 AM CDT Fri Apr 17 2020 Our next rain-producing system arrives on Saturday night through Sunday afternoon as a shortwave impulse moves across the south- central CONUS. Instability looks slightly higher with this system but still relatively low, and short to mid range model guidance generally agrees on the low pressure center tracking primarily south of our area across the lower Mississippi Valley. As a result, the better instability and forcing will be to our south, leaving the best chances for scattered thunderstorms across our southwest and southern Missouri counties. No severe weather is expected. The main story for next week will be a gradual warming trend with high temperatures climbing into the upper 60s to mid 70s for Monday through Friday as we see height rises aloft ahead of an upper level ridge over the western CONUS. No frost/freeze concerns are expected during next week as lows generally remain in the 40s into 50s. Mid range model guidance does hint at a potentially active pattern mid to late next week as additional shortwave energy embedded in the southern jet stream slides across the lower Mississippi Valley. This may produce a somewhat wet and stormy period for Wednesday and Thursday depending on where exactly the accompanying surface low pressure center tracks underneath the shortwave trough. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 604 AM CDT Fri Apr 17 2020 Ceilings will continue to lower throughout the morning behind the cold front, which has already moved through JLN and SGF where winds are now northwesterly. Shower chances have primarily moved east of the TAF sites, thus they have not been included in the TAF. Should see ceilings drop into the IFR category around 13-14Z and persist through around midday before improving back to VFR conditions by the late afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Rothstein LONG TERM...Rothstein AVIATION...Rothstein
Hazardous weather outlook, Apr 17, 6:43 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 643 AM CDT Fri Apr 17 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 643 AM CDT Fri Apr 17 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Significant frost risk. DISCUSSION... Isolated to scattered showers will linger this morning as a cold front moves through the area. Widespread frost is expected tonight into early Saturday morning as temperatures dip into the low 30s with a clearing sky and light wind. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Additional scattered showers and thunderstorms are possible Saturday night into Sunday. No severe weather is expected. A storm system will also impact the region for the middle to later part of next week with the potential for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 10:54 AM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 22 hr |
Nearby
Frost Advisories in Missouri, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.